Re: Recent Blood work for Flyte


Eleanor Kellon, VMD
 

Hi Lecia,

You started Invokana in 2019, not 2018.  As far as I could find,this was the first triglyceride test (correct?). As the lab report noted, this elevation is very mild and entirely consistent with having EMS. In other words, he may have had this for years.

His GGT and AST were actually higher in 10/18, before Invokana, than they were in 11/19 and 3/21 on Invokana, In any case the elevations are all very minimal and common in horses with EMS.

It's your decision of course, but I wouldn't stop Invokana and risk a return of laminitis. This can probably be managed by diet change and adjustment in frequency of dosing. If you and your vet want to try that, contact me privately.

It's important to realize this is not a direct effect of the drug on the liver. The loss of glucose in the urine causes an energy shortage and the body responds by increasing triglyceride release. There are metabolic and free radical stress consequences with the elevated triglycerides and this causes the liver enzyme elevation and often muscle as well (Flyte's CK was only 7 units above upper normal range). Correct the energy crisis and the problem is solved.
--
Eleanor in PA

www.drkellon.com 
EC Owner 2001

Join main@ECIR.groups.io to automatically receive all group messages.